Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

On birth control. Had unusual light brown bleeding during periods. Passed grey tissue. Suggestions?

I ve been on birth control for like 5 or 6 months now. Lately I ve been having heavy periods however I just came off my last period which was a day or 2 late and it was unusually light with brown bleeding , no red. Like I didn t even need a pad for the entire thing. Last night, the last day of it, I passed grey spidery shaped tissue and I haven t really bled since then. I m confused by what happened and my husband doesn t think it anything. Anything you can tell me?
Asked On : Fri, 15 Feb 2013
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
May 2013
Thanks for the query.
While being on contraceptive pills, you will get only withdrawal bleeding instead of regular menstrual bleeding.
And because of the low level of hormones present in the pills, usually the withdrawal bleeding will be lighter than the normal menstrual flow.
And some women may have complete amenorrhea for few months.
So no need to worry about it.
If you use the tablets as per the recommend schedule, the possibility of pregnancy is very less.
The brown tissue you have seen could be endometrial lining which might have shed during the withdrawal bleeding.
Take care.
Answered: Wed, 23 Oct 2013
I find this answer helpful
General & Family Physician Dr. Shoaib Khan's  Response
Hello ma'am and welcome.

Brown bleeding or discharge is a sign of either a beginning period or one that is ending, this can be related to your case. Otherwise it is seen in the presence of infections or a miscarriage.

As for the greyish material you passed, this could be either stagnant blood that at times accumulates during a period, clots and then passes out as unidentified material or contents of conception (post-miscarriage). It is difficult to conclude through an online consultation, so please visit your doctor for an examination and conclusion. But as of now, it should not be a cause for concern.

Hope this helps.

Best wishes.
Answered: Wed, 23 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor